Browse all drugs:
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Antidepressants and Weight Gain

Every drug has some associated side effects and the worst side effect caused by antidepressants in weight gain. Some antidepressants cause major weight gain. Many people struggle from depression and hence, are on variousantidepressants. Some of them cause worst side effects and hence, the people who take antidepressants for the very first time must monitor their weight during the course of taking antidepressants. If they witness any amount of weight gain, they must consult their doctor right away to prevent the occurrence of any serious issue.

After witnessing the weight loss many people quit taking antidepressants. But, one piece of advice for the people is that you should not abruptly quit taking antidepressants. If you wish to your antidepressants you must talk to your doctor first. As there are many other antidepressants, your doctor might switch it and prescribe you antidepressants that have low chances of causing weight gain.

There are certain effects caused by antidepressants that are liable to cause weight gain. They are an urge to eat sugary food, changes in metabolism, change in body fat deposition and increase in appetite. Sometimes depression leads to suppressed appetite and after taking medications appetite increases and cause weight gain. Weight gain then leads to more depression.

If you are on antidepressants and experience weight gain, talk to your doctor at the earliest before it is too late. If you put on too much weight, it would get difficult to bring back the healthy shape and frame again.

One of the ways with which you can control this problem is by lowering the dose of antidepressant you are taking. It might be possible that the doctor changes the drug and prescribe another antidepressant drug that might not cause too much harm. It is advisable to discuss all these things with your doctor beforehand. Your doctor will prescribe an apt medication for you if he knows all the aspects and your expectations. You must also tell your doctor your weight loss plan. You must also ask for some exercises.

Some antidepressants cause weight gain not due to food craving but, slowed down metabolism. There are many people who take proper diet work out regularly but, still experience weight gain. This is due to slow metabolism. Many patients get back to their normal shape after quitting medicines but, very slowly.

SSRI is one of the most confusing of all of the drugs. Earlier, it was known to reduce the appetite and cause weight loss. This happens for the first month but, in long run these medications cause weight gain.

The best way to keep all these side effects away is to have a prior discussion with the doctor. It is advisable to not to quit taking the medications abruptly. If you want to stop taking the medications let your doctor know it first. Discuss each and everything with him. It is important to tell the doctor because there are several antidepressants that cause serious side effects if stopped suddenly.


top page